DOI 10.1007/s12024-024-00832-5
A case of suicide secondary to diethylene glycol intentional ingestion.
Аннотация
We aimed to describe a case of acute kidney injury (AKI) with an uncommon case. We described a previously health 24 years old male that presented acute kidney injury associated with neurological and respiratory symptoms. He was initially admitted at the hospital with nausea, vomiting, blurred vision, and reduced urine output. The patient's condition got worse approximately in one week. Laboratory tests revealed high levels of nitrogenous waste, hyponatremia, metabolic acidosis with an increased anion gap, and the presence of proteinuria and hematuria. The patient experienced paresthesia, seizures, respiratory alterations, and altered consciousness. The initial diagnostic hypothesis of rapidly progressive glomerulonephritis was not confirmed. A deeper investigation of the case exposed that it could have occurred an intentional exogenous poisoning with diethylene glycol (DEG). Renal biopsy unveil findings suggestive of poison-induced nephrotoxicity, which corroborated the suspicion. Despite therapeutic efforts, the patient died due to pulmonary complications. This case report shows the need to consider DEG poisoning as a etiology of AKI, especially in patients with neurological symptoms. Laboratory and histopathological analysis were crucial for the diagnosis.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.